Alert archive / Montana / Special Weather Statements in 2011
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Jul 13, 2011, 12:33 AM MDT for Flathead County, Montana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2011, 12:33 AM MDT (06:33 UTC)
- Expired
- Jul 13, 2011, 1:00 AM MDT
- In force
- 27 min
- Issued by
- NWS Missoula, MT
County Flathead County, MT
The radar
The Missoula radar (KMSX), 164 km from the middle of the area, began a volume at 06:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 6.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2329 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
234
WWUS85 KMSO 130633
SPSMSO
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
1233 AM MDT WED JUL 13 2011
MTZ001-002-130700-
KOOTENAI/CABINET REGION-WEST GLACIER/BOB MARSHALL REGION-
1233 AM MDT WED JUL 13 2011
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FLATHEAD AND EASTERN
LINCOLN COUNTIES UNTIL 100 AM MDT...
AT 1226 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES WEST OF
WHITEFISH TO 5 MILES NORTHWEST OF KALISPELL...AND MOVING NORTH AT 30
MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...LUPFER...OLNEY...
RADNOR AND STRYKER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
&&
LAT...LON 4861 11441 4851 11442 4843 11449 4830 11449
4822 11454 4833 11486 4874 11480
TIME...MOT...LOC 0633Z 185DEG 25KT 4840 11472 4829 11439
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Jul 12, 9:10 PM MDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jul 12, 9:10 PM MDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 910 PM MDT TUE JUL 12 2011 .UPDATE...ALLOWED SEVERE THUNDERSTORM WATCH TO EXPIRE AT 9PM MDT THIS EVENING. && .DISCUSSION...ALTHOUGH SCATTERED SHOWERS AND THUNDERSTORMS REMAIN OVER WESTERN MONTANA AND NORTH CENTRAL IDAHO THIS EVENING...THUNDERSTORMS ARE NO LONGER EXPECTED TO STRENGTHEN TO SEVERE LEVELS. THEREFORE THE SEVERE THUNDERSTORM WATCH HAS BEEN ALLOWED TO EXPIRE. THE MAIN THREAT WITH THUNDERSTORMS THIS EVENING WILL BE FOR LOCALLY HEAVY RAIN. && .AVIATION...SHORTWAVE ENERGY PASSING THROUGH WESTERN MONTANA THIS EVENING ALONG WITH HIGH MOISTURE HAS ALLOWED FOR SHOWERS AND THUNDERSTORMS TO DEVELOP. AIRFIELDS KMSO...KGPI...KBTM AND KSMN WILL ALL HAVE THE POTENTIAL FOR THUNDERSTORMS MAINLY PRODUCING GUSTY WINDS AND HEAVY RAIN THROUGH THIS EVENING. THUNDERSTORM ACTIVITY WILL DECREASE LATE TONIGHT. MOIST AND UNSTABLE CONDITIONS UNDER SOUTHWEST FLOW WILL AGAIN LEAD TO THUNDERSTORM CHANCES WEDNESDAY AFTERNOON. && .PREV DISCUSSION... /ISSUED 234 PM MDT TUE JUL 12 2011/ DISCUSSION...SOUTHWESTERLY FLOW ALOFT HAS ALLOWED FOR SOME MOISTURE TO STREAM INTO THE NORTHERN ROCKIES TODAY. THIS AFTERNOON THE ATMOSPHERE HAS BEGAN TO DESTABILIZE ACROSS LEMHI COUNTY UP INTO SOUTHWEST MONTANA AS A WEAK UPPER LEVEL JET MOVES INTO THE REGION. THE COMBINATION OF MOISTURE AND UNSTABLE CONDITIONS WILL ALLOW FOR THE DEVELOPMENT OF THUNDERSTORMS ESPECIALLY SOUTH AND EAST OF A LINE FROM LOWELL IDAHO TO SEELEY LAKE MONTANA. A THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN...LARGE HAIL AND POTENTIALLY GUSTY WINDS..SO A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THIS REGION. THE CONVECTION IS ANTICIPATED TO DIMINISH DURING THE EVENING HOURS. FOR WEDNESDAY THROUGH TUESDAY...NOT MANY CHANGES WERE MADE WITH THIS ISSUANCE. MODELS CONTINUE TO SHOW A GENERAL COOL DOWN TO ABOUT NORMAL TEMPERATURES OVER THE AREA FOR LATE THIS WEEK. THEN A WARM UP FOR THE WEEKEND. FOR EARLY NEXT WEEK...LONGER RANGE GUIDANCE IS COMING INTO AGREEMENT OF ANOTHER COOL FRONT MOVING IN FROM THE PACIFIC OCEAN. CURRENT FORECAST MAY NEED TO BE COOLED DOWN SOME IF SUBSEQUENT MODEL RUNS CONTINUE THE TREND. && NOTE: FLOOD WATCHES...WARNINGS AND ADVISORIES WILL NOT BE LISTED BELOW. .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && UPDATE...PALLISTER PREVIOUS DISCUSSION....SMITH/GIBSON AVIATION...KITSMILLER
In the hours before
Special weather statement, Jul 12, 10:42 PM MDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
1042 PM MDT TUE JUL 12 2011
MTZ004-130515-
LOWER CLARK FORK REGION-
1042 PM MDT TUE JUL 12 2011
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MISSOULA AND SOUTHEASTERN
MINERAL COUNTIES UNTIL 1115 PM MDT...
AT 1032 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 16 MILES WEST OF LOLO...OR 22 MILES SOUTHWEST
OF MISSOULA...MOVING NORTH AT 25 MPH.
WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ALBERTON...HUSON AND
NINEMILE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
&&
LAT...LON 4678 11431 4680 11443 4677 11448 4675 11454
4673 11456 4672 11457 4709 11453 4708 11429
TIME...MOT...LOC 0441Z 193DEG 21KT 4679 11441Special weather statement, Jul 12, 10:56 PM MDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
1056 PM MDT TUE JUL 12 2011
MTZ003-130530-
FLATHEAD/MISSION VALLEYS-
1056 PM MDT TUE JUL 12 2011
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FLATHEAD AND NORTHWESTERN
LAKE COUNTIES UNTIL 1130 PM MDT...
AT 1047 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BIG ARM...OR 11 MILES NORTHWEST OF
POLSON...MOVING NORTHEAST AT 25 MPH.
BRIEF HEAVY RAIN AND FREQUENT LIGHTNING ARE EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BIGFORK...ELMO...
FINLEY POINT...DAYTON...PROCTOR...LAKE MARY RONAN...ROLLINS...
LAKESIDE AND SOMERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
&&
LAT...LON 4806 11402 4802 11408 4800 11404 4796 11404
4796 11407 4791 11402 4776 11400 4764 11406
4777 11450 4795 11439 4796 11425 4808 11430
4812 11427
TIME...MOT...LOC 0455Z 208DEG 21KT 4781 11433Special weather statement, Jul 12, 11:01 PM MDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 1101 PM MDT TUE JUL 12 2011 MTZ001-003-130545- FLATHEAD/MISSION VALLEYS-KOOTENAI/CABINET REGION- 1101 PM MDT TUE JUL 12 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FLATHEAD...CENTRAL SANDERS AND NORTHWESTERN LAKE COUNTIES UNTIL 1145 PM MDT... AT 1056 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16 MILES NORTHEAST OF PLAINS...OR 27 MILES WEST OF POLSON...MOVING NORTHEAST AT 20 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...LONEPINE...NIARADA... LAKE MARY RONAN AND PROCTOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. && LAT...LON 4804 11463 4791 11427 4757 11469 4767 11491 TIME...MOT...LOC 0501Z 215DEG 19KT 4769 11472
Local storm report, Jul 12, 11:04 PM MDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
1104 PM MDT TUE JUL 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM HEAVY RAIN 1 NNE LEADORE 44.69N 113.35W
07/12/2011 E1.00 INCH LEMHI ID OFFICIAL NWS OBS
MORE THAN AN INCH OF RAIN FELL AT THE LEADORE CREEK RAWS
WITHIN APPROXIMATELY AN HOUR.
0725 PM HEAVY RAIN 15 ENE LIBBY 48.49N 115.27W
07/12/2011 E1.00 INCH LINCOLN MT TRAINED SPOTTER
1 INCH RAIN IN 30 MINUTES.
&&
LAKESpecial weather statement, Jul 12, 11:24 PM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
1124 PM MDT TUE JUL 12 2011
MTZ001-130600-
KOOTENAI/CABINET REGION-
1124 PM MDT TUE JUL 12 2011
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FLATHEAD AND CENTRAL
SANDERS COUNTIES UNTIL MIDNIGHT MDT...
AT 1115 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 24 MILES WEST OF BIG ARM...OR 29 MILES
NORTHEAST OF THOMPSON FALLS...MOVING NORTH AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MARION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
&&
LAT...LON 4813 11452 4784 11465 4782 11470 4777 11472
4779 11495 4780 11496 4815 11491
TIME...MOT...LOC 0524Z 188DEG 27KT 4787 11480Special weather statement, Jul 13, 12:33 AM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
1233 AM MDT WED JUL 13 2011
MTZ001-002-130700-
KOOTENAI/CABINET REGION-WEST GLACIER/BOB MARSHALL REGION-
1233 AM MDT WED JUL 13 2011
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FLATHEAD AND EASTERN
LINCOLN COUNTIES UNTIL 100 AM MDT...
AT 1226 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES WEST OF
WHITEFISH TO 5 MILES NORTHWEST OF KALISPELL...AND MOVING NORTH AT 30
MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...LUPFER...OLNEY...
RADNOR AND STRYKER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
&&
LAT...LON 4861 11441 4851 11442 4843 11449 4830 11449
4822 11454 4833 11486 4874 11480
TIME...MOT...LOC 0633Z 185DEG 25KT 4840 11472 4829 11439The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 7:14 PM MDT | Special Weather Statement | MSO | Lincoln | 31 min |
| Jul 12, 7:52 PM MDT | Special Weather Statement | MSO | Missoula | 53 min |
| Jul 12, 9:26 PM MDT | Special Weather Statement | MSO | Missoula | 49 min |
| Jul 12, 10:15 PM MDT | Special Weather Statement | MSO | Missoula | 45 min |
| Jul 12, 10:16 PM MDT | Special Weather Statement | MSO | Missoula | 29 min |
| Jul 12, 10:42 PM MDT | Special Weather Statement | MSO | Missoula | 33 min |
| Jul 12, 10:56 PM MDT | Special Weather Statement | MSO | Lake | 34 min |
| Jul 12, 11:01 PM MDT | Special Weather Statement | MSO | Lake | 44 min |
| Jul 12, 11:24 PM MDT | Special Weather Statement | MSO | Sanders | 36 min |
| Jul 13, 1:02 AM MDT | Special Weather Statement | MSO | 28 min | |
| Jul 13, 12:45 PM MDT | Flash Flood Watch | MSO | Deer Lodge, Granite, Ravalli, Silver Bow | 7 hr |
| Jul 13, 1:07 PM MDT | Severe Thunderstorm Warning | MSO | Ravalli | 38 min |
| Jul 13, 3:54 PM MDT | Special Weather Statement | MSO | Silver Bow | 51 min |
| Jul 13, 5:11 PM MDT | Areal Flood Advisory | MSO | Granite | 3 hr |
| Jul 13, 5:46 PM MDT | Special Weather Statement | MSO | Lake | 44 min |
Nearby
Special Weather Statements in Montana, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.